Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at Jul 17, 2009, 1:43 AM CDT for Callahan County, Texas. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2009, 1:43 AM CDT (06:43 UTC)
- Expired
- Jul 17, 2009, 3:00 AM CDT
- In force
- 77 min
- Issued by
- NWS San Angelo, TX
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 29 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2862 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 170643 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 143 AM CDT FRI JUL 17 2009 ...STRONG GUSTY OUTFLOW WINDS AFFECTING PORTIONS OF THE BIG COUNTRY THIS EARLY FRIDAY MORNING... .STRONG OUTFLOW WINDS OF UP TO 60 MPH ARE POSSIBLE OVER CALLAHAN COUNTY THROUGH 3 AM. TXZ128-170800- /O.NEW.KSJT.HW.W.0007.090717T0643Z-090717T0800Z/ CALLAHAN- INCLUDING THE CITIES OF...CLYDE...BAIRD...CROSS PLAINS 143 AM CDT FRI JUL 17 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. NORTH WIND GUSTS TO 60 MPH ARE POSSIBLE THROUGH 3 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF 40 MPH OR GREATER...AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. && $$ LACY
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Jul 16, 11:50 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 16, 11:50 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1150 PM CDT THU JUL 16 2009 .AVIATION... /06Z TAFS/ AN OUTFLOW BOUNDARY MOVING SOUTH THROUGH THE BIG COUNTRY WILL REACH KABI AROUND 06Z. THUNDERSTORMS APPEAR TO BE WEAKENING SO WILL ONLY CARRY A CB CLOUD GROUP AT KABI. THE BOUNDARY SHOULD CONTINUE SOUTHWARD TOWARD THE CONCHO VALLEY OVERNIGHT BEFORE BECOMING STATIONARY. WITH AFTERNOON HEATING FRIDAY...AND BOUNDARIES AROUND...SCATTERED THUNDERSTORMS ARE EXPECTED NEAR THE KABI AND KSJT TERMINALS. WILL AGAIN CARRY A CB GROUP AS TIMING OF STORMS STILL UNCERTAIN. 09 && .PREV DISCUSSION... /ISSUED 911 PM CDT THU JUL 16 2009/ UPDATE... FORECAST UPDATE BEING MADE TO ADD SLIGHT CHANCE POP TO THE BIG COUNTRY ON FRIDAY. SEE DISCUSSION FOR DETAILS. DISCUSSION... SHOWERS AND THUNDERSTORMS LATE THIS EVENING EXTEND FROM SOUTHWEST OKLAHOMA ACROSS THE SOUTHERN TEXAS PANHANDLE...OUT AHEAD OF A SLOW MOVING COLD FRONT. THIS CONVECTION IS MOVING SOUTH-SOUTHEAST...AND MAY SURVIVE INTO THE NORTHERN BIG COUNTRY LATER TONIGHT. THIS IS SUPPORTED ON THE LATEST NAM MODEL. ON FRIDAY... WILL LIKELY HAVE OUTFLOW BOUNDARIES IN THE PROXIMITY OF THE BIG COUNTRY. THE TRAILING PORTION OF THE COLD FRONTAL BOUNDARY WILL SAG SOUTH INTO THE BIG COUNTRY AS WELL. GIVEN WHAT OCCURRED TODAY...APPEARS THAT SOME CONVECTIVE DEVELOPMENT WILL BE POSSIBLE IN THE VICINITY OF THESE BOUNDARIES ON FRIDAY. HAVE ADDED A SLIGHT CHANCE POP ACROSS THE BIG COUNTRY FOR SHOWERS AND THUNDERSTORMS ON FRIDAY. NO OTHER CHANGES BEING MADE TO THE FORECAST AT THIS TIME. PREV DISCUSSION... /ISSUED 608 PM CDT THU JUL 16 2009/ AVIATION... /00Z TAFS/ THUNDERSTORMS SHOULD STAY NORTHEAST OF KABI THIS EVENING... ALTHOUGH AN OUTFLOW BOUNDARY FROM THE STORMS WILL LIKELY BRIEFLY SHIFT WINDS OUT OF THE EAST. THUNDERSTORMS WHICH ARE CURRENTLY DEVELOPING FURTHER NORTH ALONG A COLD FRONT WHICH EXTENDS ACROSS THE TEXAS PANHANDLE INTO OKLAHOMA...WILL MOVE SOUTHEAST OVERNIGHT...BUT SHOULD DISSIPATE BEFORE REACHING KABI. COLD FRONT AND/OR OUTFLOW BOUNDARIES WILL PUSH INTO KABI MIDDAY FRIDAY. THUNDERSTORMS POSSIBLE ALONG THE COLD FRONT/OUTFLOW BOUNDARIES FRIDAY AFTERNOON. 09 PREV DISCUSSION... /ISSUED 546 PM CDT THU JUL 16 2009/ UPDATE... FORECAST HAS BEEN UPDATED FOR THIS EVENING IN THE BIG COUNTRY. SEE DISCUSSION. DISCUSSION... A FEW SHOWERS AND THUNDERSTORMS ARE OCCURRING BETWEEN ABILENE AND THROCKMORTON. OUTFLOW BOUNDARIES EMANATING FROM THIS CONVECTION MAY GENERATE SOME ADDITIONAL DEVELOPMENT. POPS HAVE BEEN ADDED ACROSS MUCH OF THE BIG COUNTRY FOR THIS EVENING. HAVE SOME CLOUD COVER IN THE SKY GRIDS THIS EVENING...PER RADAR AND SATELLITE TRENDS. PREV DISCUSSION... /ISSUED 337 PM CDT THU JUL 16 2009/ SHORT TERM... HOT AGAIN ACROSS WEST CENTRAL TEXAS TODAY...WITH TEMPERATURES AT OR ABOVE THE 100 DEGREE MARK AT MOST LOCATIONS. HIT 100 FOR THE 8TH OUT OF THE LAST 9 DAYS...AND THE 10TH DAY SO FAR THIS MONTH. DOES LOOK LIKE THE ADVERTISED PATTERN CHANGE IS UNDERWAY...WITH THE UPPER HIGH SHIFTING OFF TO THE WEST AND ALLOWING NORTHWEST FLOW TO PREVAIL. NOT SURE IT HELPS MUCH FOR THE NEXT 24 HOURS...AS RIDGE STILL CLOSE ENOUGH TO HAVE AN EFFECT. DO HAVE A FEW STORMS DEVELOPING ACROSS THE NORTHWEST PANHANDLE...WHERE COLD FRONT IS MAKING SOME PROGRESS. FRONT DRAPED FROM NORTHEAST NEW MEXICO BACK INTO NORTH CENTRAL OKLAHOMA...ALTHOUGH A FEW OUTFLOW BOUNDARIES ARE FARTHER SOUTH. DO HAVE A LITTLE MID LEVEL INSTABILITY EVIDENT ACROSS THE NORTHERN PERMIAN BASIN BACK INTO THE BIG COUNTRY...AND WILL NEED TO MONITOR...BUT WILL NOT ADD POPS AT AT THIS POINT. HOWEVER...HAVE ADDED SLIGHT CHANCE POPS TO THE NORTHERN BIG COUNTRY...WHERE THERE IS SOME CHANCE THAT THE STORMS DEVELOPING ACROSS THE PANHANDLE..AND EXPECTED TO MOVE SOUTHEAST...MAY MAKE IT INTO THE AREA LATE TONIGHT. BETTER CHANCE STILL LOOKS LIKE SATURDAY...AS FRONTAL BOUNDARY DROPS TOWARDS THE BIG COUNTRY AND THE CAPPING ASSOCIATED WITH THE RIDGE SHIFTS A LITTLE FARTHER WEST. 850 MB THERMAL RIDGE SHIFTS SOUTH INTO WEST CENTRAL TEXAS FOR FRIDAY...BUT WILL BE PARTIALLY OFFSET BY MORE CLOUD COVER. STILL...LOOKS LIKE READINGS VERY NEAR 100 DEGREES LIKELY ACROSS MUCH OF THE AREA FOR FRIDAY...BUT MAYBE AN END TO THE 100 DEGREE RUN ON SATURDAY. LONG TERM... RIDGE TO REMAIN OUT ACROSS THE FOUR CORNERS AREA OF THE WESTERN US FOR MOST OF THE EXTENDED FORECAST...PROVIDING NORTH OR NORTHWEST FLOW ALOFT. MODELS CONTINUE TO GENERATE CONVECTION AT TIMES...BUT CHANGES EACH MODEL RUN AS THEY STRUGGLE TO HANDLE THE WEAK SHORTWAVES ROTATING AROUND THE EDGE OF THE HIGH. COULD HAVE RUN SLIGHT CHANCE POPS TO COVER JUST ABOUT EVERY PERIOD GIVEN THIS UNCERTAINTY...BUT OPTED TO TRY TO PICK OUT THE MOST LIKELY HANDFUL AND RUN POPS IN JUST THOSE TIME FRAMES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 77 100 71 92 70 / 20 20 30 30 30 SAN ANGELO 76 101 73 95 69 / 10 10 20 20 20 JUNCTION 75 100 72 95 70 / 10 10 10 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 16, 5:22 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 522 PM CDT THU JUL 16 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 522 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN BIG COUNTRY THIS EVENING...GENERALLY NORTH OF INTERSTATE 20. THE MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.